skip to main content


Title: An O(N) algorithm for computing expectation of N-dimensional truncated multi-variate normal distribution I: fundamentals
Award ID(s):
1821093
NSF-PAR ID:
10358320
Author(s) / Creator(s):
; ; ; ; ;
Date Published:
Journal Name:
Advances in Computational Mathematics
Volume:
47
Issue:
5
ISSN:
1019-7168
Format(s):
Medium: X
Sponsoring Org:
National Science Foundation
More Like this
  1. A s a c om pl e men t t o da ta d edupli cat ion , de lta c om p ress i on fu r- t he r r edu c es t h e dat a vo l u m e by c o m pr e ssi n g n o n - dup li c a t e d ata chunk s r e l a t iv e to t h e i r s i m il a r chunk s (bas e chunk s). H ow ever, ex is t i n g p o s t - d e dup li c a t i o n d e l t a c o m pr e ssi o n a p- p ro a ches fo r bac kup s t or ag e e i t h e r su ffe r f ro m t h e l ow s i m - il a r i t y b e twee n m any de te c ted c hun ks o r m i ss so me po t e n - t i a l s i m il a r c hunks , o r su ffer f r om l ow (ba ckup and r es t ore ) th r oug hpu t du e t o extr a I/ Os f or r e a d i n g b a se c hun ks o r a dd a dd i t i on a l s e r v i c e - d i s r up t ive op e r a t i on s to b a ck up s ys t em s. I n t h i s pa p e r, w e pr opo se L oop D e l t a t o a dd ress the above - m e n t i on e d prob l e m s by an e nha nced em b e ddi n g d e l t a c o m p - r e ss i on sc heme i n d e dup li c a t i on i n a non - i n t ru s ive way. T h e e nha nce d d elt a c o mpr ess ion s che m e co m b in e s f our key t e c h - ni qu e s : (1) du a l - l o c a li t y - b a s e d s i m il a r i t y t r a c k i n g to d e t ect po t e n t i a l si m il a r chun k s b y e x p l o i t i n g both l o g i c a l and ph y - s i c a l l o c a li t y, ( 2 ) l o c a li t y - a wa r e pr e f e t c h i n g to pr efe tc h ba se c hun ks to a vo i d ex t ra I/ Os fo r r e a d i n g ba s e chun ks on t h e w r i t e p at h , (3) c a che -aware fil t e r to avo i d ext r a I/Os f or b a se c hunk s on t he read p at h, a nd (4) i nver sed de l ta co mpressi on t o perf orm de lt a co mpress i o n fo r d at a chunk s t hat a re o th e r wi se f o r b i dd e n to s er ve as ba se c hunk s by r ew r i t i n g t e c hn i qu e s d e s i g n e d t o i m p r ove r es t o re pe rf o rma nc e. E x p e r i m e n t a l re su lts indi ca te t hat L oop D e l t a i ncr ea se s t he c o m pr e ss i o n r a t i o by 1 .2410 .97 t i m e s on t op of d e dup li c a - t i on , wi t hou t no t a b l y a ffe c t i n g th e ba ck up th rou ghpu t, a nd i t i m p r ove s t he res to re p er fo r m an ce b y 1.23.57 t i m e 
    more » « less
  2. Abstract

    We describe convenient preparations ofN,N′‐dialkyl‐1,3‐propanedialdiminium chlorides,N,N′‐dialkyl‐1,3‐propanedialdimines, and lithiumN,N′‐dialkyl‐1,3‐propanedialdiminates in which the alkyl groups are methyl, ethyl, isopropyl, ortert‐butyl. For the dialdiminium salts, the N2C3backbone is always in thetrans‐s‐transconfiguration. Three isomers are present in solution except for thetert‐butyl compound, for which only two isomers are present; increasing the steric bulk of theN‐alkyl substituents shifts the equilibrium away from the (Z,Z) isomer in favor of the (E,Z), and (E,E) isomers. For the neutral dialdimines, crystal structures show that the methyl and isopropyl compounds adopt the (E,Z) form, whereas thetert‐butyl compound is in the (E,E) form. In aprotic solvents all four dialdimines (as well as the lithium dialdiminate salts) adoptcis‐s‐cisconformations in which there presumably is either an intramolecular hydrogen bond (or a lithium cation) between the two nitrogen atoms.

     
    more » « less
  3. null (Ed.)
    Abstract We show that for some even $k\leqslant 3570$ and all  $k$ with $442720643463713815200|k$, the equation $\phi (n)=\phi (n+k)$ has infinitely many solutions $n$, where $\phi $ is Euler’s totient function. We also show that for a positive proportion of all $k$, the equation $\sigma (n)=\sigma (n+k)$ has infinitely many solutions $n$. The proofs rely on recent progress on the prime $k$-tuples conjecture by Zhang, Maynard, Tao, and PolyMath. 
    more » « less